Florida, 2005

Hail in Florida, July 14, 2005

July 14, 2005 · NWS MLB · 2 events in 2 counties and zones

1 hail, 1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 14, 1:02 PM EST, 2 hours 40 minutes earlier.

Area forecast discussion, Jul 14, 1:02 PM EST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
202 PM EDT THU JUL 14 2005

.DISCUSSION...

TONIGHT...LIGHTNING/THUNDER STORMS WILL PERSIST OVER THE INTERIOR
INTO THIS EVENING BEFORE DISSIPATING LATE EVENING. DEBRIS CLOUDS
FROM STORMS WILL GIVE WAY TO MOSTLY CLEAR SKIES AFTER MIDNIGHT. NOON
TIME DEW POINTS WERE IN THE MID 70S. LOW TEMPERATURES THIS MORNING
RANGED FROM 74...AT THE USUALLY COOLER SPOTS OR THOSE ALONG THE
COAST THAT GOT A BRIEF WEST WIND TOWARD SUNRISE...TO 77 AND 78 AT
THE COAST AND NEAR URBAN AREAS. LOOKING AT ANOTHER WARM MUGGY NIGHT
WITH LIGHT TO CALM WINDS AND MORNING LOWS ESSENTIALLY THE SAME AS
THIS MORNINGS.

FRI THROUGH SAT...RIDGE AXIS WILL BEGIN TO DRIFT BACK NORTH FROM
ACROSS NC PENINSULA...ALLOWING A MORE ESTABLISHED E-SE FLOW TO
DEVELOP AND BEGIN TO PUSH SHOWERS AND STORMS TOWARD THE WEST...
ESPECIALLY BY SATURDAY. PERSISTENCE OF RIDGE ALOFT OVER THE REGION
WILL ALLOW TC EMILY TO REMAIN ON A WNW COURSE WELL TO THE SOUTH OF
EC FL...SEE LATEST NHC ADVISORIES ON EMILY. HAVE MAINTAINED SCT
COVERAGE WITH HIGHER POPS INTERIOR AND NORTHERN COASTAL SECTIONS
FRI...THEN AS RIDGE AXIS SHIFTS FARTHER NORTH...HIGHEST COVERAGE ON
SAT EXPECTED OVER NORTHERN INTERIOR.

SUNDAY THROUGH WED...PATTERN SLOW TO SEE ANY MAJOR CHANGES OVER THE
NEXT SEVERAL DAYS. ATLANTIC HIGH PRESSURE RIDGE AXIS WILL CONTINUE
TO THE NORTH OF EC FL...EXTENDING ROUGHLY NEAR THE FL/GA BORDER
MEANDERING ONLY SLIGHTLY N/S FROM THIS LAT. THIS WILL KEEP EC FL IN
E-SE FLOW WITH 12Z GFS CONTINUING TO INDICATE PERIODS OF ENHANCED
PRECIP COVERAGE FROM WEAK ELY WAVES MOVING THROUGH. HAVE KEPT
SCATTERED POPS IN EXTENDED AND INDICATED ISOLATED LATE NIGHT SHOWERS
SRN COASTAL SECTIONS STARTING OVER THE WEEKEND.

&&

.MARINE...FOR TONIGHT...LIGHT WINDS AND SEAS 2 FEET OR LESS. STORMS
AND SHOWERS MAINLY IN VICINITY OF THE GULF STREAM DUE TO SOUTHERLY
FLOW. HEADING INTO THE WEEKEND...AS THE RIDGE AXIS STARTS LIFTING
NORTH...THE STEERING FLOW BEGINS TO BACK TO THE SOUTHEAST WHICH WILL
TEND TO DRIVE SHOWERS AND STORMS CURRENTLY NEAR THE GULF STREAM
TOWARD THE COAST. SHOULD START SEEING LATE NIGHT AND MORNING SHOWERS
OVER THE WEEKEND AS EASTERLY FLOW DEEPENS...ESP SRN SECTIONS.

&&

.AVIATION...LCL IFR CONDITIONS DUE TO TSRA INCREASING THROUGH LATE
AFTN AND INTO EARLY EVENING...FAVORED AREA WILL SHIFT TOWARD
INTERIOR/N COASTAL SECTIONS AS THE AFTN WEARS ON.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  76  90  75  89 /  20  50  30  30
MCO  76  92  74  93 /  20  50  30  40
MLB  77  90  76  90 /  10  40  20  30
VRB  77  90  77  89 /  10  30  20  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...WIMMER
LONG TERM....GLITTO
Hazardous weather outlook, Jul 14, 12:04 PM EST, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
104 PM EDT THU JUL 14 2005

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
142200-
COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE-
COCOA BEACH TO JUPITER INLET OUT TO 20 NM-
FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE-
FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE-
104 PM EDT THU JUL 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...THUNDERSTORM IMPACT...
DEEP TROPICAL MOISTURE WILL COMBINE WITH DAYTIME HEATING...AND
THE AFTERNOON SEA AND LAKE BREEZE BOUNDARIES...TO PRODUCE SCATTERED
SHOWERS AND LIGHTNING STORMS TODAY THE GREATEST COVERAGE WILL OCCUR
INLAND DURING THE LATE AFTERNOON AS THE SEA BREEZE PUSHES INLAND
DURING THE TIME OF PEAK HEATING. COOLER TEMPERATURES ALOFT WILL HELP
THE STRONGER STORMS TO PRODUCE HAIL OVER THE INTERIOR AND VOLUSIA
COUNTIES.

DEADLY CLOUD TO GROUND LIGHTNING BEING AND HEAVY RAIN BEING THE
PRIMARY THREATS. AN ISOLATED WIND GUST TO 40 MPH MAY ALSO OCCUR

...FLOOD IMPACT...
LOCAL RAINFALL AMOUNTS OF TWO TO THREE INCHES WILL BE POSSIBLE IN
THE MOST INTENSE STORMS TODAY....ESPECIALLY OVER THE INTERIOR FROM
LATE AFTERNOON INTO EARLY EVENING DUE TO SLOW STORM MOVEMENT. SOME
PONDING OF WATER ON ROADS...AS WELL AS LOCALIZED POOR DRAINAGE
AND URBAN FLOODING...MAY OCCUR.

...WATERSPOUT IMPACT...
THE COMBINATION OF HIGH MOISTURE...THE COMBINATION OF RELATIVELY
WEAK WINDS THROUGHOUT THE ATMOSPHERE...AND PRE-EXISTING SHOWERS
ALONG THE COAST PRODUCE A FEW FUNNEL CLOUDS OR WATERSPOUTS AROUND
THE SMALLER ISLANDS AND THE INTRACOASTAL WATERWAY FROM MERRITT
ISLAND NORTH. THE RISK OF FUNNEL CLOUDS AND WATERSPOUTS SHOULD
DIMINISH WHEN THE EAST COAST SEA BREEZE REPLACES THE SMALLER SCALE
SEA BREEZES FROM MERRITT ISLAND NORTH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...SCATTERED
AFTERNOON AND EARLY EVENING SHOWERS AND LIGHTNING STORMS ARE
EXPECTED EACH DAY...WITH LIGHTNING AND LOCALLY HEAVY RAINFALL
CONTINUING AS THE PRIMARY STORM THREATS.

TROPICAL CYCLONE EMILY OVER THE CARIBBEAN..IS CURRENTLY FORECAST
TO PASS WELL SOUTH OF FLORIDA THIS WEEKEND. STAY TUNED TO THE LATEST
FORECASTS ON EMILY FROM THE NATIONAL HURRICANE CENTER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

WIMMER

In the hours before

Special weather statement, Jul 14, 11:28 AM EST, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1228 PM EDT THU JUL 14 2005

FLZ147-141715-
NORTHERN BREVARD COUNTY-
1228 PM EDT THU JUL 14 2005

...DEVELOPING STORM CLOUDS CAPABLE OF PRODUCING FUNNEL CLOUDS FROM
NORTHERN INDIAN RIVER LAGOON TO MOSQUITO LAGOON...

AT 1220 PM EDT...WEATHER SPOTTERS REPORTED A FUNNEL CLOUD OVER THE
INTRACOASTAL WATERWAY NORTHEAST OF THE MERRITT ISLAND WILDLIFE
REFUGE. MOVEMENT OF THE FUNNEL CLOUD WAS NEARLY STATIONARY. MORE
FUNNEL CLOUDS ARE POSSIBLE THE NEXT HOUR OR UNTIL THE EAST COAST SEA
BREEZE REPLACES THE SMALLER SCALE SEA BREEZES THAT HAVE FORMED
AROUND THE SMALLER ISLANDS AND THE INTRACOASTAL WATERWAY NORTH OF
MERRITT ISLAND.

67
Special weather statement, Jul 14, 1:49 PM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
249 PM EDT THU JUL 14 2005

FLZ064-141930-
MARTIN-
249 PM EDT THU JUL 14 2005

...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH OVER
WESTERN MARTIN COUNTY...

AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS AND LOCALLY HEAVY RAIN
NEAR PORT MAYACA...MOVING NORTH AT 5 MPH.

67
Special weather statement, Jul 14, 3:14 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
414 PM EDT THU JUL 14 2005

FLZ045-046-142115-
ORANGE-SEMINOLE-
414 PM EDT THU JUL 14 2005

...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL
HAIL CENTRAL ORANGE COUNTY...WESTERN SEMINOLE COUNTY...

AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER PINE
HILLS...MOVING NORTHEAST AT 10 MPH. FREQUENT TO EXCESSIVE LIGHTNING
WILL OCCUR WITH THIS STORM AS WELL.

THE STORM WILL BE...NEAR EATONVILLE...FAIRVIEW SHORES AT 420 PM EDT.

IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.

BRAGAW

The radar

The Melbourne radar (KMLB), 85 km away, was scanning. The volume nearest the first event began at 20:41 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 funnel cloud. Local standard time, as filed.

Hail, Orange

When
July 14, 3:42 PM EST
Where
Orange County, Orlando
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
28.550, -81.367

Funnel Cloud, Volusia

When
July 14, 4:00 PM EST
Where
Volusia County, 4 mi W of Ormond Beach
Reported by
GENERAL PUBLIC
Coordinates
29.063, -81.149 (the zone’s center; the record gives no point)

The public reported a funnel cloud over Interstate 95 west of Ormond Beach.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463942, 5463943.